Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Fractional Calculus and Applied Analysis

Editor-in-Chief: Kiryakova, Virginia

IMPACT FACTOR 2017: 2.865
5-year IMPACT FACTOR: 3.323

CiteScore 2017: 3.06

SCImago Journal Rank (SJR) 2017: 1.967
Source Normalized Impact per Paper (SNIP) 2017: 1.954

Mathematical Citation Quotient (MCQ) 2017: 0.98

See all formats and pricing
More options …
Volume 15, Issue 1


Positive solutions for a semipositone fractional boundary value problem with a forcing term

John Graef / Lingju Kong / Bo Yang
Published Online: 2011-12-29 | DOI: https://doi.org/10.2478/s13540-012-0002-7


The authors obtain sufficient conditions for the existence of at least one and two positive solutions of a higher order semipositone fractional boundary value problem with a forcing term in the differential equation. Examples are included to illustrate the results.

MSC: Primary 35J65, 47J10

Keywords: positive solutions; semipositone; fractional boundary value problems; cone

  • [1] R.P. Agarwal, D. O’Regan, and S. Stanek, Positive solutions for Dirichlet problems of singular nonlinear fractional differential equations. J. Math. Anal. Appl. 371 (2010), 57–68. http://dx.doi.org/10.1016/j.jmaa.2010.04.034CrossrefGoogle Scholar

  • [2] B. Ahmad, J.J. Nieto, and J. Pimentel, Some boundary value problems of fractional differential equations and inclusions. Comput. Math. Appl. 62 (2011), 1238–1250. http://dx.doi.org/10.1016/j.camwa.2011.02.035CrossrefGoogle Scholar

  • [3] B. Ahmad and S. Sivasundaram, On four-point nonlocal boundary value problems of nonlinear integro-differential equations of fractional order. Appl. Math. Comput. 217 (2010), 480–487. http://dx.doi.org/10.1016/j.amc.2010.05.080CrossrefGoogle Scholar

  • [4] V. Anuradha, D. D. Hai, and R. Shivaji, Existence results for superlinear semipositone BVP’s. Proc. Amer. Math. Soc. 124 (1996), 757–763. http://dx.doi.org/10.1090/S0002-9939-96-03256-XCrossrefGoogle Scholar

  • [5] R. Aris, Introduction to the Analysis of Chemical Reactors, Prentice Hall, New Jersey, 1965. Google Scholar

  • [6] Z. Bai and H. Lü, Positive solutions for boundary value problem of nonlinear fractional differential equations. J. Math. Anal. Appl. 311 (2005), 495–505. http://dx.doi.org/10.1016/j.jmaa.2005.02.052CrossrefGoogle Scholar

  • [7] M. Belmekki, J.J. Nieto, and R. Rodríguez-López, Existence of periodic solution for a nonlinear fractional differential equation. Boundary Value Problems 2009, Article ID 324561, 18 pages. Google Scholar

  • [8] M. El-Shahed and J. J. Nieto, Nontrivial solutions for a nonlinear multipoint boundary value problem of fractional order. Comput. Math. Appl. 59 (2010), 3438–3443. http://dx.doi.org/10.1016/j.camwa.2010.03.031CrossrefGoogle Scholar

  • [9] C. S. Goodrich, Existence of a positive solution to a class of fractional differential equations. Appl. Math. Lett. 23 (2010), 1050–1055. http://dx.doi.org/10.1016/j.aml.2010.04.035CrossrefGoogle Scholar

  • [10] J. R. Graef and L. Kong, Positive solutions for third order semipositone boundary value problems. Appl. Math. Lett. 22 (2009), 1154–1160. http://dx.doi.org/10.1016/j.aml.2008.11.008CrossrefGoogle Scholar

  • [11] J. R. Graef, L. Kong, and Q. Kong, Application of the mixed monotone operator method to fractional boundary value problems. Submitted for publication. Google Scholar

  • [12] D. Guo and V. Lakshmikantham, Nonlinear Problems in Abstract Cones. Academic Press, Orlando, 1988. Google Scholar

  • [13] G. Jumarie, An approach via fractional analysis to non-linearity induced by coarse-graining in space. Nonlinear Anal.: Real World Appl. 11 (2010), 535–546. http://dx.doi.org/10.1016/j.nonrwa.2009.01.003CrossrefGoogle Scholar

  • [14] A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations. Elsevier, Boston, 2006. Google Scholar

  • [15] K. Q. Lan, Multiple positive solutions of semi-positone Sturm-Liouville boundary value problems. Bull. London Math. Soc. 38 (2006), 283–293. http://dx.doi.org/10.1112/S0024609306018327CrossrefGoogle Scholar

  • [16] Y. Luchko, F. Mainardi, and S. Rogosin, Professor Rudolf Gorenflo and his contribution to fractional calculus. Fract. Calc. Appl. Anal. 14, No 1 (2011), 3–18; DOI: 10.2478/s13540-011-0002-z, http://www.springerlink.com/content/1311-0454/14/1/ http://dx.doi.org/10.2478/s13540-011-0002-zWeb of ScienceCrossrefGoogle Scholar

  • [17] R. Ma, Existence of positive solutions for superlinear semipositone mpoint boundary value problems. Proc. Edinburgh Math. Soc. 46 (2003), 279–292. http://dx.doi.org/10.1017/S0013091502000391CrossrefGoogle Scholar

  • [18] J. J. Nieto, Maximum principles for fractional differential equations derived from Mittag-Leffler functions. Appl. Math. Letters 23 (2010), 1248–1251. http://dx.doi.org/10.1016/j.aml.2010.06.007CrossrefGoogle Scholar

  • [19] I. Podlubny, Fractional Differential Equations, Academic Press, New York, 1999. Google Scholar

  • [20] M. Stojanovic, Fractional derivatives in spaces of generalized functions, Fract. Calc. Appl. Anal. 14, No 1 (2011), 125–137; DOI: 10.2478/s13540-011-0009-5, http://www.springerlink.com/content/1311-0454/14/1/ http://dx.doi.org/10.2478/s13540-011-0009-5CrossrefGoogle Scholar

  • [21] Z. Wei, W. Dong, and J. Che, Periodic boundary value problems for fractional differential equations involving a Riemann-Liouville fractional derivative. Nonlinear Anal. 73 (2010), 3232–3238. http://dx.doi.org/10.1016/j.na.2010.07.003CrossrefGoogle Scholar

  • [22] X. Zhang, L. Liu, and Y. Wu, Positive solutions of nonresonance semipositone singular Dirichlet boundary value problems. Nonlinear Anal. 68 (2008), 97–108. http://dx.doi.org/10.1016/j.na.2006.10.034CrossrefGoogle Scholar

  • [23] W. Zhong, Positive solutions for multipoint boundary value problem of fractional differential equations. Abstract Appl. Anal. (2010), Article ID 601492, 15 pages. Google Scholar

About the article

Published Online: 2011-12-29

Published in Print: 2012-03-01

Citation Information: Fractional Calculus and Applied Analysis, Volume 15, Issue 1, Pages 8–24, ISSN (Online) 1314-2224, ISSN (Print) 1311-0454, DOI: https://doi.org/10.2478/s13540-012-0002-7.

Export Citation

© 2012 Diogenes Co., Sofia. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Mustafa Günendi and İsmail Yaslan
Fractional Calculus and Applied Analysis, 2016, Volume 19, Number 4
Shapour Heidarkhani, Yulin Zhao, Giuseppe Caristi, Ghasem A. Afrouzi, and Shahin Moradi
Applicable Analysis, 2017, Volume 96, Number 8, Page 1401
John Graef, Lingju Kong, Qingkai Kong, and Min Wang
Fractional Calculus and Applied Analysis, 2012, Volume 15, Number 3
Said Grace, Ravi Agarwal, Patricia Wong, and Ağacık Zafer
Fractional Calculus and Applied Analysis, 2012, Volume 15, Number 2
John Graef and Lingju Kong
Fractional Calculus and Applied Analysis, 2013, Volume 16, Number 3
John Graef, Lingju Kong, and Min Wang
Fractional Calculus and Applied Analysis, 2014, Volume 17, Number 2
Keyu Zhang and Jiafa Xu
Fractional Calculus and Applied Analysis, 2013, Volume 16, Number 4
John R. Graef, Lingju Kong, and Qingkai Kong
Applicable Analysis, 2015, Volume 94, Number 6, Page 1288
John R. Graef, Lingju Kong, and Min Wang
Applied Mathematics and Computation, 2014, Volume 241, Page 140
Ahmed Alsaedi, Bashir Ahmad, Nadia Mohamad, and Sotiris K Ntouyas
Advances in Difference Equations, 2014, Volume 2014, Number 1, Page 136
Xiaoping Zhang and Yongping Sun
Mathematical Problems in Engineering, 2014, Volume 2014, Page 1

Comments (0)

Please log in or register to comment.
Log in